Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 yr old 103.4 fever...gave tylenol 2x today

is it too high? he really doesnt have ne other symptoms,hes eating drinking and playing somewhat, no diarrhea,vomiting,runny nose or cough...im so confused and getting worried!

Answer Question
 
Anonymous

Asked by Anonymous at 7:26 PM on May. 6, 2010 in Toddlers (1-2)

Answers (5)
  • Once it gets to 104 it can be dangerous, so I would say yeah, you should get him checked. And that's coming from a mom who doesn't even take her kid to the doctor for well-child visits!
    Adelicious

    Answer by Adelicious at 7:32 PM on May. 6, 2010

  • If the tylenol is not bringing the fever down, then you need to be a little more concerned. Get some motrin which is ibuprofen then you can switch every 2 hours. Give the doc a call and let them know symptoms to see what they think.

    ABusyBee

    Answer by ABusyBee at 8:16 PM on May. 6, 2010

  • Tylenol has been recalled. There is a chance the medication is actually what is making him sick. Please go look up the recall info on McNeil products. Several childrens medications were recalled over the weekend.
    Anonymous

    Answer by Anonymous at 8:47 PM on May. 6, 2010

  • I wouldn't be worried at all. He probably just has a virus.
    A fever of 104 of more is NOT dangerous... a fever even of 106 isn't dangerous because fever's aren't harmful... they are just a sign that something is going on... and in children it's often a virus. Unless you start to see other worrisome symptoms it's just something to keep an eye on.
    You can give both Tylenol and Motrin to keep your child comfortable... but don't stress about the fever if he is acting normally... the fever helps to fight off whatever infection it might be.
    You can give Tylenol every 4 hours and Motrin every 6 hours... Motrin is better for high fevers.
    It's true that name brand Tylenol and Motrin were recalled... but the medication wouldn't make him sick. The risk is the dosage might be wrong... if you are using an off brand, something generic then it's fine.
    AmiJanell

    Answer by AmiJanell at 11:09 PM on May. 6, 2010

  • My doc told me that if it hit 105 to take them to the er.Young kids can run a temp of 104 and have just a minor cold. I agree with the trying motrin part. It is a bit more powerful. And watch for recalls.
    carsonsmommytam

    Answer by carsonsmommytam at 2:35 PM on May. 9, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Toddlers (1-2)
Just curious

Next question overall (Just for Fun)
Golden Rule health insurance

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN